Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 2, NWS Norman, OK

September 17, 20107 counties in Texas; 4 counties in Oklahoma

NWS Norman, OK issued this high wind warning at Sep 17, 2010, 12:04 AM CDT for 7 counties in Texas; 4 counties in Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 17, 2010, 12:04 AM CDT (05:04 UTC)
Expired
Sep 17, 2010, 1:00 AM CDT
In force
56 min
Issued by
NWS Norman, OK

Counties Cotton County, OK, Harmon County, OK, Jackson County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 38 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2010-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2010-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WWUS74 KOUN 170504
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1204 AM CDT FRI SEP 17 2010

OKZ033-036-037-044-TXZ083>089-170615-
/O.NEW.KOUN.HW.W.0002.100917T0504Z-100917T0600Z/
HARMON-JACKSON-TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-
KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...HOLLIS...ALTUS...FREDERICK...WALTERS...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY
1204 AM CDT FRI SEP 17 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT EARLY THIS MORNING. 

* TIMING: THROUGH 1 AM

* WINDS: WIND GUSTS TO AROUND 65 MPH POSSIBLE IN SOME LOCATIONS.

* IMPACTS: STRONG WINDS COULD DOWN TREE LIMBS...CAUSE DAMAGE TO
  POWERLINES... AND TRANSPORT ANY UNSECURED LAWN ITEMS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Sep 16, 8:54 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Sep 16, 8:54 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT THU SEP 16 2010

.UPDATE...
AREA OF SHOWERS AND THUNDERSTORMS CONTINUES ACROSS SW PORTIONS OF
FA THIS EVENING... WHILE ACTIVITY ACROSS REST OF THE FA HAS
DISSIPATED. HAVE ADJUSTED POPS/WX GRIDS TO SHOW THE CURRENT RADAR
TRENDS. CURRENT TEMPERATURES IN NORTHERN PORTIONS OF FA ARE COOLER
THAN FORECASTED SO HAVE LOWERED TEMPS. ALSO ADJUSTED HOURLY GRIDS
AND SKY COVER TO SHOW CURRENT TRENDS. WILL SEND UPDATES SHORTLY.

MAXWELL
&&

.PREV DISCUSSION... /ISSUED 634 PM CDT THU SEP 16 2010/

AVIATION...
ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE WESTERN HALF OF
OKLAHOMA UNTIL 170400. VFR CONDITIONS ARE EXPECTED OUTSIDE OF
THUNDERSTORMS. SURFACE WIND WILL INCREASE FROM THE SOUTH LATER FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  92  70  95 /  10  10   0  10
HOBART OK         69  93  69  94 /  20  10   0   0
WICHITA FALLS TX  71  94  72  96 /  20  10   0  10
GAGE OK           62  93  65  95 /  10  10   0   0
PONCA CITY OK     63  92  69  93 /  10  10   0   0
DURANT OK         70  95  72  95 /  10  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

25/09
Hazardous weather outlook, Sep 16, 11:55 AM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU SEP 16 2010

OKZ004>048-050>052-TXZ083>090-171000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU SEP 16 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EVENING.

DISCUSSION...
A COLD FRONT WILL PUSH INTO SOUTHERN OKLAHOMA AND FAR WESTERN NORTH
TEXAS THIS AFTERNOON AND EVENING.  BY MID TO LATE
AFTERNOON...SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE
FRONT. ALTHOUGH DEEP LAYER SHEAR WILL REMAIN RELATIVELY WEAK ACROSS
SOUTHERN OKLAHOMA AND NORTH TEXAS...MODERATE TO HIGH INSTABILITY
WILL BE IN PLACE.  THEREFORE...ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...BUT A FEW STRONG TO MARGINALLY SEVERE
STORMS MAY OCCUR DURING THE LATE AFTERNOON AND EARLY EVENING.  AREAS
ALONG AND SOUTH OF A HOBART TO ADA LINE WILL HAVE THE BEST
OPPORTUNITY FOR STORMS.  MEANWHILE...SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS FAR NORTHWEST OKLAHOMA THROUGH
THE MID AFTERNOON. ELEVATED INSTABILITY WILL BE SUFFICIENT FOR A FEW
STRONG STORMS WILL SMALL HAIL AND BRIEF HEAVY RAINFALL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
WARM AND DRY WEATHER IS EXPECTED FOR THE WEEKEND AND CONTINUING INTO
EARLY NEXT WEEK. A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE
FORECAST TUESDAY NIGHT AND WEDNESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

In the hours before

Special weather statement, Sep 16, 7:02 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT THU SEP 16 2010

OKZ005-011-170045-
WOODS OK-MAJOR OK-
702 PM CDT THU SEP 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODS COUNTIES.

AT 702 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
WAYNOKA...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...

WR
LAT...LON 3654 9853 3652 9853 3632 9865 3656 9896
      3659 9896 3661 9899 3662 9899 3669 9898
Special weather statement, Sep 16, 7:04 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT THU SEP 16 2010

TXZ083>085-087-170045-
HARDEMAN TX-WILBARGER TX-FOARD TX-KNOX TX-
704 PM CDT THU SEP 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...KNOX AND
WILBARGER COUNTIES.

AT 704 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES SOUTHEAST OF MEDICINE MOUND TO 27 MILES SOUTHWEST OF
CROWELL...MOVING SOUTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

WR
LAT...LON 3406 10007 3418 9997 3423 9947 3395 9920
      3394 9925 3389 9969 3357 9999 3357 10000
      3383 10001 3385 10007
Special weather statement, Sep 16, 7:35 PM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
735 PM CDT THU SEP 16 2010

OKZ046-050-170115-
LOVE OK-CARTER OK-
735 PM CDT THU SEP 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND LOVE COUNTIES.

AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
GRAHAM...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

WR
LAT...LON 3400 9745 3430 9756 3434 9756 3438 9745
      3441 9738 3437 9735 3409 9718
Special weather statement, Sep 16, 7:53 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
753 PM CDT THU SEP 16 2010

TXZ083-084-087-170145-
HARDEMAN TX-FOARD TX-KNOX TX-
753 PM CDT THU SEP 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX
COUNTIES.

AT 753 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM
GOODLETT TO 7 MILES SOUTHWEST OF TRUSCOTT...MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

WR
LAT...LON 3430 9967 3363 9967 3361 9998 3441 9998
Special weather statement, Sep 16, 9:27 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT THU SEP 16 2010

TXZ087-170315-
KNOX TX-
927 PM CDT THU SEP 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

AT 928 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES SOUTHWEST OF RHINELAND TO 21 MILES SOUTHWEST OF KNOX CITY...
MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

WR

LAT...LON 3339 9995 3340 9995 3355 9977 3355 9947
      3351 9947 3339 9961
Special weather statement, Sep 16, 11:53 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT THU SEP 16 2010

OKZ033>038-TXZ083>086-170515-
JACKSON OK-KIOWA OK-GREER OK-TILLMAN OK-COMANCHE OK-HARMON OK-
HARDEMAN TX-WILBARGER TX-FOARD TX-WICHITA TX-
1153 PM CDT THU SEP 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...FOARD...GREER...
HARDEMAN...HARMON...JACKSON...KIOWA...TILLMAN...WICHITA AND WILBARGER
COUNTIES.

STRONG WINDS WILL AFFECT PARTS OF SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. LOCATIONS TO THE NORTH OF AN AREA OF RAIN AND STORMS
COULD EXPERIENCE WIND GUSTS TO AROUND 55 MPH THROUGH 1 AM. SOME
LOCATIONS THAT MAY BE AFFECTED INCLUDE HOLLIS... ALTUS...
FREDERICK... AND TIPTON IN OKLAHOMA... ALONG WITH GOODLETT...
QUANAH... AND VERNON IN TEXAS.

LAT...LON 3491 9999 3484 9917 3449 9867 3412 9872
      3412 10002

MAXWELL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:47 PM CDTAreal Flood AdvisoryOUNKnox3 hr
Sep 16, 10:03 PM CDTAreal Flood AdvisoryOUNFoard, Hardeman, Wilbarger3 hr

Nearby

High Wind Warnings in Texas, 2010High Wind Warnings in Oklahoma, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.